Juvederm Reaction - When Will This Go Away?

I had Juvaderm fillers in late July and an early Ausgut touch up of 2011. Within a few weeks I had a reaction on both sides of my face at the injection sites. The left side went away within a month, but the right side is still irritated and angry looking with some itching and now scaly red leathery appearance to the skin. I have had the reverse injections of hyurluronaise and also been treated with numersous topical steriods,plus injections of steroids and the like. Nothing's helped? Now what?

Doctor Answers 1

Juvederm reaction

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

This is very unusual.  The leathery appearance you describe is sometimes due to a process called lichenification which is something that happens to the skin when it is chronically irritated and inflamed.  It can take a long time to resolve so I am wondering if perhaps you have not been treated aggressively enough or if perhaps you have developed a reaction to something you are being treated with.  Please seek the advice of a board certified dermatologist.  Make sure to bring copies of your photos, medical records and any prescriptions you have already tried.  Best to you.

 

 


Sacramento Dermatologic Surgeon

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.